Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 74, NWS La Crosse, WI

August 3, 20094 counties in Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 3, 2009, 1:34 AM CDT for 4 counties in Minnesota. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2009, 1:34 AM CDT (06:34 UTC)
Expired
Aug 3, 2009, 2:15 AM CDT
In force
41 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Fillmore County, MN, Houston County, MN, Olmsted County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 1:35 AM CDTHAIL 14 Ssw Utica, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 11:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1619 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
2.1
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 030634
SVRARX
MNC045-055-109-169-030715-
/O.NEW.KARX.SV.W.0074.090803T0634Z-090803T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
134 AM CDT MON AUG 3 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHERN WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 215 AM CDT

* AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
  THIS STORM WAS LOCATED NEAR SARATOGA...OR 16 MILES NORTH OF
  PRESTON...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FREMONT AROUND 140 AM...
  LEWISTON AROUND 145 AM...
  RUSHFORD AND HART AROUND 150 AM...
  I 90 EXIT 257 AND WITOKA AROUND 155 AM...
  NEW HARTFORD AND NODINE AROUND 205 AM...
  LA CRESCENT AND DAKOTA AROUND 210 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4400 9213 4403 9151 4395 9138 4387 9130
      4379 9125 4372 9126 4386 9222
TIME...MOT...LOC 0634Z 273DEG 52KT 4391 9206

$$

AJ
2 follow-up statements
000 
WWUS53 KARX 030650
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
150 AM CDT MON AUG 3 2009

MNC109-030659-
/O.CAN.KARX.SV.W.0074.000000T0000Z-090803T0715Z/
OLMSTED MN-
150 AM CDT MON AUG 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLMSTED COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNERSTORM WARNING HAS MOVED OUT 
OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

LAT...LON 4399 9188 4403 9151 4395 9138 4389 9132
      4379 9125 4373 9126 4372 9127 4383 9173
      4384 9173 4384 9177 4386 9186
TIME...MOT...LOC 0649Z 273DEG 52KT 4389 9177

$$

MNC055-169-030715-
/O.CON.KARX.SV.W.0074.000000T0000Z-090803T0715Z/
WINONA MN-HOUSTON MN-
150 AM CDT MON AUG 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHERN HOUSTON AND SOUTHEASTERN WINONA COUNTIES...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HART...OR 12 MILES SOUTHWEST OF
WINONA...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I 90 EXIT 257 AND WITOKA AROUND 155 AM...
  RIDGEWAY AROUND 200 AM...
  NEW HARTFORD AND NODINE AROUND 205 AM...
  DAKOTA AND HOKAH AROUND 210 AM...
  LA CRESCENT AROUND 215 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

&&

LAT...LON 4399 9188 4403 9151 4395 9138 4389 9132
      4379 9125 4373 9126 4372 9127 4383 9173
      4384 9173 4384 9177 4386 9186
TIME...MOT...LOC 0649Z 273DEG 52KT 4389 9177

$$

AJ
000 
WWUS53 KARX 030705
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 AM CDT MON AUG 3 2009

MNC055-169-030715-
/O.CAN.KARX.SV.W.0074.000000T0000Z-090803T0715Z/
WINONA MN-HOUSTON MN-
205 AM CDT MON AUG 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOUSTON AND
SOUTHEASTERN WINONA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

LAT...LON 4399 9188 4403 9151 4395 9138 4389 9132
      4379 9125 4373 9126 4372 9127 4383 9173
      4384 9173 4384 9177 4386 9186
TIME...MOT...LOC 0705Z 273DEG 52KT 4387 9144

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:32 PM CDT, 11 hours 2 minutes earlier.

Area forecast discussion, Aug 2, 2:32 PM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
232 PM CDT SUN AUG 2 2009

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

FAIRLY FAST NORTHWEST FLOW HAS SETUP ANOTHER RISK OF THUNDERSTORMS
AND POSSIBLY SEVERE WEATHER AS SHORT WAVE TROUGH PASSES THROUGH NEXT
24 HOURS. FORECAST CHALLENGE IS HOW STRONG STORMS MIGHT BE LATER
THIS EVENING AND THEN TIMING AS WAVE MOVES THROUGH FOR ADDITIONAL
RAIN CHANCES ON MONDAY.

SHORT WAVE IS MOVING OUT OF MONTANA AND INTO THE DAKOTAS THIS
AFTERNOON. ASSOCIATED SURFACE LOW NEARLY INTO WESTERN MINNESOTA AS
OF 02.18Z WITH STRONG SOUTHWEST LOW LEVEL FLOW AHEAD OF IT. LOW
LEVEL MOISTURE VALUES ARE PRETTY MEEK BUT A NARROW RIBBON OF 60+
DEG F SURFACE DEW POINTS ARE STARTING TO ADVECT NORTHWARD AHEAD OF
COLD FRONT. BETTER DEEP SHEAR IS EAST OR AHEAD OF THE MOISTURE AXIS
BUT AS STRONG WARM AIR ADVECTION CONTINUES INTO THE EVENING...
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF LOW ALONG WARM FRONT
AND THEN PUSH EAST. MUCAPE VALUES OF 1000 TO 2000 J/KG WILL HELP
INITIATE STORMS BUT VALUES WILL LIKELY DROP OFF CLOSER TO THE
MISSISSIPPI RIVER SO NOT SURE HOW MUCH STORMS WILL BE ABLE TO
SUSTAIN THEMSELVES. 02.12Z LOCAL MESOSCALE WRF DEVELOPS BOWING
SIGNATURE CONVECTION ALONG AND NORTH OF INTERSTATE 90 SO WILL HAVE
TO BE WATCHED FOR POTENTIAL.

IN CONJUNCTION WITH A SMALL SEVERE WEATHER RISK...HAVE BUMPED UP
RAIN CHANCES MAINLY IN NORTHERN FORECAST AREAS TONIGHT WHICH IS
AGAIN...MAINLY NORTH OF INTERSTATE 90.

TIMING OF FRONTAL PASSAGE EARLY MONDAY MORNING PRECLUDES MUCH FOR A
SEVERE WEATHER RISK. STRONGER CONVECTION LIKELY TO GROW SOUTH OF
FORECAST AREA LATER IN THE DAY IN HIGHER INSTABILITY ENVIRONMENT.
TRIED TO ADD SOME QUICKER TIMING TO RAIN PUSHING OUT THAT LED TO
LOWER RAIN THREATS IN MANY AREAS. HAVE ALSO BOOSTED
TEMPERATURES...ESPECIALLY AHEAD OF PASSING FRONT WITH SHORT WINDOW
OF MAKING IT INTO THE 80S.

ANOTHER SHORT WAVE TROUGH PASSES THROUGH NORTHERN GREAT LAKES ON
TUESDAY BUT MOISTURE WILL BE LIMITED AND BEST DYAMICS STAY QUITE A
WAYS NORTH. QUIET WEATHER SHOULD PREVAIL INTO MID WEEK...WITH
MORE AT OR BELOW NORMAL TEMPERATURES.

.LONG TERM...THURSDAY THROUGH SUNDAY

MEDIUM RANGE GUIDANCE IN FAR BETTER AGREEMENT COMPARED TO 01.00Z
RUNS...WHICH LEADS HIGHER CONFIDENCE IN OVERALL PATTERN SHIFT AND
WARMING TREND. THIS WILL ALSO MEAN HIGHER RISKS OF CONVECTIVE
SYSTEMS AND ASSOCIATED WITH THAT...UNCERTAINTY IN PLACEMENT AND
TIMING OF THOSE.

MEAN UPPER RIDGE WILL GRADUALLY SHIFT EAST DURING THIS PERIOD. SHORT
WAVE TROUGH ENERGY PROGGED TO PUSH THROUGH THE GREAT LAKES ON
THURSDAY. RIDGE STARTS TO TAKE CONTROL SHORTLY AFTER THAT SO LEFT
RAIN THREAT IN FOR THURSDAY BUT WILL ATTEMPT TO TIME A DRY PERIOD
AFTER THAT. HIGH PRESSURE SHOULD BE IN PLACE ACROSS THE NORTHERN
U.S. ON FRIDAY BUT AS HEIGHTS CONTINUE TO BUILD...EXPECT STRONGER
WARM FRONT TO DEVELOP TO THE SOUTHWEST. GUIDANCE SUGGESTS STRONG LOW
LEVEL WARM AIR ADVECTION HEADED INTO SATURDAY SO HAVE CONTINUED DAY
BY DAY RAMP OF WARMER TEMPERATURES.

02.00Z ECMWF AND 02.06Z GFS/DGEX SOLUTIONS IN GOOD AGREEMENT
SWINGING TROUGH THAT COMES IN FROM THE WEST COAST NORTHEAST AND
TAKES IT FARTHER NORTH NOW THAN EVEN EARLIER SOLUTIONS. HARD TO
DETERMINE AT THIS POINT WHERE ANY MCS ACTIVITY THAT FORMS LATE
FRIDAY MAY FORM...AND THEN HOW THAT MAY INFLUENCE ANY REDEVELOPMENT
ON SATURDAY...ESPECIALLY AS DYNAMICS SHIFT NORTH. AT THIS POINT WILL
HAVE TO KEEP RESPECTABLE CHANCES OF THUNDERSTORMS IN NEARLY EVERY
PERIOD AS DETAILS CAN BE ADDED IN LATER. MAY DAMPEN HIGH
TEMPERATURES A BIT GIVEN POSSIBLE MCS ACTIVITY BUT COULD EASILY PUSH
90 DEGREES IN MANY AREAS IF CAP BUILDS IN AND THUNDERSTORM ACTIVITY
SHIFTS NORTH...ESPECIALLY NO SATURDAY.

&&

.AVIATION...TONIGHT THROUGH MONDAY

A WEAK AREA OF LOW PRESSURE WILL TRACK EAST FROM THE DAKOTAS INTO
NORTHERN WI TONIGHT. AS IT DOES...IT WILL PUSH A WARM FRONT ALONG
WITH MORE MOIST AND UNSTABLE AIR INTO THE AREA FOR SCATTERED SHOWERS
AND A FEW THUNDERSTORMS. THE HIGHEST PROBABILITY OF THIS OCCURING
APPEARS TO BE ALONG AND NORTH OF THE I-90/94 CORRIDOR. CLOUDS WILL
BE ACCAS VARIETY WITH A BROKEN DECK AOA 9KFT AT KRST/KLSE TAF SITES
AFTER 03.00Z. DUE TO THE ANTICIPATED SCATTERED NATURE OF THE SHRA/TS
ACTIVITY OUT OF THIS ACCAS...OPTED TO GO WITH A VCSH/CB REMARK IN
THE TAFS FOR NOW IN AFTER 03.03Z. THE LOW WILL CONTINUE TO TRACK
ACROSS THE U.P. OF MI MONDAY AND WILL DRAG A COLD FRONT THROUGH THE
TAF SITES AFTER 03.15Z. THIS WILL RESULT IN SCATTERING CLOUDS AND
WINDS SHIFTING TOWARD A WESTERLY DIRECTION. THERE WILL BE A CHANCE
FOR SOME REDEVELOPMENT ALONG THE COLD FRONTAL BOUNDARY AS IT SINKS
THROUGH SOUTHERN WI/NORTHEAST IA...BUT BELIEVE SHRA/TS CHANCES WILL
REMAIN MAINLY SOUTH OF THE AREA. OTHERWISE...VFR CONDITIONS EXPECTED
THROUGH MONDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...SHEA
AVIATION..........DAS
Hazardous weather outlook, Aug 2, 1:50 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK ...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
150 PM CDT SUN AUG 2 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-031100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
150 PM CDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

LOW PRESSURE WILL TRACK FROM EASTERN SOUTH DAKOTA INTO NORTHERN
WISCONSIN TONIGHT. THIS WILL PULL MORE MOIST AND INCREASINGLY
UNSTABLE AIR INTO THE REGION AND WILL PRODUCE SCATTERED
THUNDERSTORMS. RIGHT NOW...IT APPEARS MOST OF THIS THUNDERSTORM
ACTIVITY WILL BE FOCUSED ALONG AND NORTH OF THE INTERSTATE 90 CORRIDOR.
THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS MAY APPROACH
SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREAT. AGAIN...THE MAIN SEVERE THREAT AREA APPEARS TO BE ALONG AND
NORTH OF THE INTERSTATE 90 CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...A COLD FRONT WILL PRODUCE A CONTINUED CHANCE OF
THUNDERSTORMS ACROSS SOUTHERN WISCONSIN INTO NORTHEAST IOWA.
HOWEVER...IT APPEARS ANY SEVERE THREAT WILL REMAIN SOUTH OF THE
AREA.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY NIGHT
THROUGH SATURDAY. AT THIS TIME...IT IS TOO EARLY TO ASCERTAIN WHETHER
ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION ACROSS MOST OF THE AREA WILL LIKELY NOT BE
NEEDED. HOWEVER...SPOTTERS NORTH OF INTERSTATE 90 MAY WANT TO
MONITOR THE WEATHER TONIGHT FOR POSSIBLE ACTIVATION.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS/BOYNE

In the hours before

Special weather statement, Aug 2, 9:12 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
912 PM CDT SUN AUG 2 2009

WIZ017-030315-
TAYLOR-
912 PM CDT SUN AUG 2 2009

AT 907 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE
TAYLOR COUNTY AIRPORT. SMALL HAIL AND GUSTY WINDS WERE REPORTED BY
THE TAYLOR COUNTY SHERIFF. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL
AND HEAVY RAIN WILL CONTINUE TO ACCOMPANY THIS STRONG THUNDERSTORM
AS IT MOVES EAST AT 30 MPH.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
 STETSONVILLE AND GOODRICH.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

AJ
Special weather statement, Aug 2, 9:57 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
957 PM CDT SUN AUG 2 2009

WIZ017-030400-
TAYLOR-
957 PM CDT SUN AUG 2 2009

AT 955 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JUMP
RIVER...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
KATHRYN LAKE...PERKINSTOWN...NORTH TWIN LAKE...MEDFORD...THE
MONDEAUX FLOWAGE AND ESADORE LAKE.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

AJ
Special weather statement, Aug 2, 10:58 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1058 PM CDT SUN AUG 2 2009

WIZ017-030500-
TAYLOR-
1058 PM CDT SUN AUG 2 2009

AT 1054 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 28
MILES NORTHWEST OF JUMP RIVER TO 31 MILES WEST OF DONALD...MOVING
SOUTHEAST AT 30 MPH. SMALL HAIL AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THESE STRONG THUNDERSTORMS. ANOTHER AREA OF THUNDERSTORMS
WERE LOCATED 5 MILES NORTHWEST OF JUMP RIVER...MOVING SOUTHEAST
AT 20 MPH. TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DONALD...JUMP RIVER...HANNIBAL...PERKINSTOWN AND ESADORE LAKE.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

AJ
Special weather statement, Aug 3, 12:16 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1216 AM CDT MON AUG 3 2009

MNZ086>088-094-095-030615-
DODGE-FILLMORE-MOWER-OLMSTED-WINONA-
1216 AM CDT MON AUG 3 2009

AT 1210 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BYRON
TO WALTHAM. PEA SIZE HAIL HAS BEEN OBSERVED IN KASSON AND
MANTORVILLE. SMALL HAIL...HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING WILL CONTINUE TO ACCOMPANY THESE STRONG THUNDERSTORMS AS
THEY MOVE EAST AT 55 MPH.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ROCHESTER AIRPORT...VIOLA...RACINE...FOUNTAIN AND SAINT CHARLES.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

AJ
Special weather statement, Aug 3, 12:22 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1222 AM CDT MON AUG 3 2009

MNZ079-086>088-094>096-WIZ032>034-041-042-053-030615-
BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-LA
CROSSE-MONROE-MOWER-OLMSTED-TREMPEALEAU-VERNON-WABASHA-WINONA-
1222 AM CDT MON AUG 3 2009

THROUGH 3 AM...STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST AT
40 MPH ACROSS PARTS OF SOUTHEAST MINNESOTA AND WEST CENTRAL
WISCONSIN. THESE THUNDERSTORMS WILL BE FOUND MAINLY ALONG AND NORTH
OF INTERSTATE 90.

HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...HEAVY
RAIN...AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

BOYNE
Special weather statement, Aug 3, 12:51 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 AM CDT MON AUG 3 2009

WIZ017-029-034-030645-
CLARK-JACKSON-TAYLOR-
1251 AM CDT MON AUG 3 2009

AT 1246 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 24
MILES WEST OF JUNCTION TO TAYLOR...MOVING NORTHEAST AT 55 MPH.

SMALL HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING MAY
ACCOMPANY THESE STRONG THUNDERSTORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
HIXTON ALMA CENTER K O A...THE MAJESTIC PINES CASINO...BLACK RIVER
FALLS...SAND PILLOW...NEILLSVILLE...OWEN AND MEDFORD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

AJ

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.